Complete sets, radii, and inner radii

Original Paper

Abstract

In this paper we discuss some properties concerning sets of constant width and some related classes of sets. In particular, we discuss for such sets radii, self radii, and the existence of centers and incenters. By means of several examples, some of them rather pathological, we try to sketch a fairly complete picture concerning the different situations that are possible and their implications.

Keywords

Diametrically maximal Set of constant width Complete set Center Self-center Incenter 

Mathematics Subject Classification (2000)

46B20 46B99 

References

  1. Astaneh A.A.: Inscribed centers, reflexivity, and some applications. J. Aust. Math. Soc., Series A 41, 317–324 (1986)CrossRefMATHMathSciNetGoogle Scholar
  2. Aumann G.: Inequalities for curves of constant breadth. J. Geom. 31, 6–21 (1988)CrossRefMATHMathSciNetGoogle Scholar
  3. Baronti M., Casini E., Papini P.L.: Equilateral sets and their central points. Rend. Mat. Appl. 13(7), 133–148 (1993)MATHMathSciNetGoogle Scholar
  4. Baronti M., Papini P.L.: Diameters, centers and diametrically maximal sets. Rend. Circ. Mat. Palermo Suppl. 38(2), 11–24 (1995)MathSciNetGoogle Scholar
  5. Brandenberg R., Dattasharma A., Gritzmann P., Larman D.: Isoradial bodies. Discret. Comput. Geom. 32, 447–457 (2004)CrossRefMATHMathSciNetGoogle Scholar
  6. Cabello Pinar J.C.: Convexos de anchura constante en dimension infinita. Actas Jornadas Hispano-Lusas, Valladolid (1988)Google Scholar
  7. Chakerian G.D., Groemer H.: Convex bodies of constant width. In: Gruber, P.M., Wills, J.M. (eds) Convexity and its Applications, pp. 49–96. Birkhäuser, Basel (1983)Google Scholar
  8. Heil, E., Martini, H.: Special convex bodies. In: Gruber, P.M., Wills, J.M. (eds) Handbook of Convex Geometry, Vol. A, North-Holland Publ. Co., 347–385 (1993)Google Scholar
  9. Hernández Cifre M.H., Salinas G., Segura Gomis S.: Two optimization problems for convex bodies in the n-dimensional space. Beitr. Algebra Geom. 45, 549–555 (2004)MATHGoogle Scholar
  10. Martini H., Swanepoel K.J.: The geometry of Minkowski spaces—a survey, Part II. Expo. Math. 22, 93–144 (2004)MATHMathSciNetGoogle Scholar
  11. Moreno J.P., Papini P.L., Phelps R.R.: New families of convex sets related to diametral maximality. J. Convex. Anal. 13, 823–837 (2006)MATHMathSciNetGoogle Scholar
  12. Sallee G.T.: Sets of constant width, the spherical intersection property and circumscribed balls. Bull. Aust. Math. Soc. 33, 369–371 (1986)CrossRefMATHMathSciNetGoogle Scholar
  13. Thompson, A.C.: Minkowski Geometry. Encycl. Math. Appl. Vol. 63, Cambridge University Press, Cambridge (1966)Google Scholar

Copyright information

© The Managing Editors 2011

Authors and Affiliations

  1. 1.Dipartimento di Matematica “F. Enriques”Università degli Studi di MilanoMilanoItaly
  2. 2.Dipartimento di MatematicaUniversità di BolognaBolognaItaly

Personalised recommendations